Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 5, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 16, 2007, 4:07 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 16, 2007, 4:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 4:07 AM CST (10:07 UTC)
- In effect from
- Feb 16, 2007, 4:00 PM CST
- Expired
- Feb 17, 2007, 2:59 AM CST
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 161007 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 407 AM CST FRI FEB 16 2007 ...VERY WINDY THIS AFTERNOON AND TONIGHT FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS... .AN ALBERTA CLIPPER WILL DROP INTO THE CENTRAL PLAINS TODAY PRODUCING VERY WINDY CONDITIONS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. NORTHWEST WINDS WILL REACH SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS UP TO 40 TO 50 MPH. NEZ039-040-046-047-060-061-072-073-082-161815- /O.NEW.KGID.WI.Y.0005.070216T1800Z-070217T0600Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY 407 AM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. EXPECT SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH THIS AFTERNOON AND EVENING WITH GUSTS OF 40 TO 50 MPH. WINDS WILL WEAKEN BY MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-161815- /O.NEW.KGID.WI.Y.0005.070216T2100Z-070217T0900Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 407 AM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SATURDAY. EXPECT SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH TO DEVELOP DURING THE LATE AFTERNOON AND TONIGHT. WITH WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE. WINDS SHOULD WEAKEN BY 3 AM. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
4 follow-up statements
000 WWUS73 KGID 161049 CCA NPWGID URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 407 AM CST FRI FEB 16 2007 ...VERY WINDY THIS AFTERNOON AND TONIGHT FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS... .AN ALBERTA CLIPPER WILL DROP INTO THE CENTRAL PLAINS TODAY PRODUCING VERY WINDY CONDITIONS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. NORTHWEST WINDS WILL REACH SUSTAINED SPEEDS OF 30 TO 35 MPH WITH GUSTS UP TO 40 TO 50 MPH. NEZ039-040-046-047-060-061-072-073-082-161815- /O.NEW.KGID.WI.Y.0005.070216T1800Z-070217T0600Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY 407 AM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. EXPECT SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH THIS AFTERNOON AND EVENING WITH GUSTS OF 40 TO 50 MPH. WINDS WILL WEAKEN BY MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-161815- /O.NEW.KGID.WI.Y.0005.070216T2100Z-070217T0900Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 407 AM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SATURDAY. EXPECT SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH TO DEVELOP DURING THE LATE AFTERNOON AND TONIGHT. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE. WINDS SHOULD WEAKEN BY 3 AM. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
000 WWUS73 KGID 161745 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1145 AM CST FRI FEB 16 2007 NEZ039-040-046-047-060-061-072-073-082-170145- /O.EXT.KGID.WI.Y.0005.070216T2200Z-070217T0900Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY 1145 AM CST FRI FEB 16 2007 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM CST SATURDAY. LOOK FOR NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH STARTING LATE THIS AFTERNOON AND CONTINUING INTO TONIGHT. WINDS ARE EXPECTED TO SLOWLY EASE BELOW WIND ADVISORY CRITERIA BY 3 AM FOR AREAS NORTH OF A LINE EXTENDING FROM BEAVER CITY IN FURNAS COUNTY...TO KEARNEY IN BUFFALO COUNTY...TO SAINT PAUL IN HOWARD COUNTY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-170145- /O.EXT.KGID.WI.Y.0005.070217T0000Z-070217T1200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 1145 AM CST FRI FEB 16 2007 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY. LOOK FOR NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH STARTING EARLY THIS EVENING AND CONTINUING INTO TONIGHT. WINDS ARE EXPECTED TO SLOWLY EASE BELOW WIND ADVISORY CRITERIA BY 6 AM FOR NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA SOUTH OF A LINE EXTENDING FROM FULLERTON IN NANCE COUNTY...TO GRAND ISLAND IN HALL COUNTY...TO ALMA IN HARLAN COUNTY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 162301 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 501 PM CST FRI FEB 16 2007 NEZ039-040-046-047-060-061-072-073-082-170900- /O.CON.KGID.WI.Y.0005.000000T0000Z-070217T0900Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY 501 PM CST FRI FEB 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. SUSTAINED NORTHWEST WINDS AROUND 30 MPH WILL BE OBSERVED INTO THE NIGHT ACROSS THE AREA. WIND GUSTS AROUND 50 MPH WILL BE COMMON THIS EVENING WITH THE INITIAL SURGE OF STRONGER WINDS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-170915- /O.CON.KGID.WI.Y.0005.070217T0000Z-070217T1200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 501 PM CST FRI FEB 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. SUSTAINED NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH WILL BE OBSERVED THIS EVENING AND OVERNIGHT ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. WIND GUSTS OF 45 TO 50 MPH ARE LIKELY DURING THE EVENING HOURS...AS THE INITIAL SURGE OF STRONGER WINDS IMPACTS THE AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 170859 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 259 AM CST SAT FEB 17 2007 KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-171000- /O.CAN.KGID.WI.Y.0005.000000T0000Z-070217T1200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON... CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN... HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD... SUPERIOR...NELSON...HEBRON 259 AM CST SAT FEB 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA... THEREFORE THE ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS MAY STILL GUST NEAR 30 MPH UNTIL 6 AM. $$ NEZ039-040-046-047-060-061-072-073-082-171000- /O.CAN.KGID.WI.Y.0005.000000T0000Z-070217T0900Z/ VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS- INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL... LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY 259 AM CST SAT FEB 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA... THEREFORE THE ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS MAY STILL GUST NEAR 30 MPH UNTIL 6 AM. $$ FAY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:27 PM CST, 12 hours 40 minutes earlier.
Area forecast discussion, Feb 15, 3:27 PM CST, 12 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CST THU FEB 15 2007 .SHORT TERM...THIS EVENING THROUGH FRIDAY NIGHT. PRIMARY FORECAST CONCERN WILL CENTER AROUND NON DIURNAL TEMPERATURE TREND TONIGHT AS WELL AS SLIGHT CHANCE FOR A WINTRY MIX TOMORROW. ARCTIC HIGH PRESSURE IS CENTERED OVER NEBRASKA AND KANSAS EARLY THIS AFTERNOON WITH TEMPERATURES PRIMARILY IN THE SINGLE DIGITS. VISIBLE SATELLITE IMAGERY SHOWS AN EXTENSIVE SNOWPACK ACROSS THE REGION WHICH IS ALSO MAKING IT HARD TO WARM UP. HOWEVER...SFC OBSERVATIONS ARE BEGINNING TO SHOW DOWNSLOPE WINDS DEVELOPING ACROSS THE HIGH PLAINS AS THE ARCTIC HIGH CONTINUES TO SLIDE SOUTH. THIS HAS ALLOWED PARTS OF EASTERN COLORADO...EASTERN WYOMING...AND THE NEBRASKA PANHANDLE TO WARM INTO THE 20S TO LOWER 30S. SFC WINDS ACROSS OUR CWA WILL BECOME MORE SOUTHWESTERLY AND INCREASE AS THE ARCTIC HIGH SLIDES FURTHER AWAY FROM OUR AREA TONIGHT. THEREFORE...EXPECT TEMPERATURES TO BOTTOM OUT EARLY...BEFORE MIDNIGHT...AND THEN BEGIN TO RISE AFTER MIDNIGHT AS SOUTHWESTERLY WINDS ADVECT WARMER AIR INTO THE REGION. THE REAL DIFFICULTY WILL BE IN SEEING HOW LOW TEMPERATURES CAN FALL THIS EVENING BEFORE THE SOUTHWESTERLY WINDS KICK IN AND THE WARMING BEGINS. CURRENT THINKING IS THAT TEMPERATURES WILL BOTTOM OUT THIS EVENING IN THE LOWER SINGLE DIGITS. THE NEXT CHALLENGE IS PRECIPITATION TYPE ON FRIDAY AS UPPER LEVEL SHORT WAVE MOVES THROUGH. THE MAIN POINT IS THAT THIS IS A WEAK SYSTEM EMBEDDED IN NORTHWESTERLY FLOW WITH VERY LITTLE MOISTURE AVAILABLE. THEREFORE...POPS ARE LOW AND WHATEVER FALLS WILL BE LIGHT. THE NAM AND GFS ARE SHOWING NOTICEABLY DIFFERENT TEMPERATURE TRENDS. THE GFS RAPIDLY WARMS TEMPERATURES ABOVE FREEZING IN THE MORNING HOURS AND WOULD BE MORE OF A RAIN SOUNDING OR MAYBE A RAIN AND SNOW MIX LATER IN THE DAY AS TEMPERATURES COOL ALOFT. ON THE OTHER HAND...THE NAM HAS A STRONG TEMPERATURE INVERSION LASTING THROUGH THE FIRST HALF OF THE DAY AND WOULD BE MORE CONDUCIVE OF FREEZING RAIN OR SLEET TRANSITIONING INTO RAIN AND SNOW. ALL THE NAM ENSEMBLES RAPIDLY WARM THE SFC LAYER TO ABOVE FREEZING BY EARLY AFTERNOON WHILE THE SHORT WAVE CAUSES COOLING ALOFT...WHICH WILL RESULT IN EITHER RAIN OR SNOW DURING THE AFTERNOON HOURS. THEREFORE...ANY KIND OF SLEET OR FREEZING RAIN IN THE MORNING AS INDICATED BY THE NAM...WOULD BE VERY BRIEF. OUR BELIEF IS THAT THE NAM KEEPS THE SFC COLD AIR AROUND TOO LONG...AND LIGHT RAIN AND SNOW WILL BE THE MOST LIKELY PRECIPITATION TYPE. RAIN AND SNOW ACCUMULATIONS SHOULD ONLY BE TRACE AMOUNTS. WINDS REALLY INCREASE BEHIND THE SHORTWAVE FRIDAY NIGHT AND COULD APPROACH WIND ADVISORY CRITERIA. LAPSE RATES SHOULD REMAIN PRETTY STEEP DESPITE BEING DURING THE OVERNIGHT HOURS HELPING TO BRING THE STRONGER WINDS DOWN TO THE SFC. A FEW LIGHT SNOW SHOWERS COULD LINGER THROUGH FRIDAY NIGHT ACROSS OUR NORTHEAST CWA BUT AGAIN ANY ACCUMULATION WOULD LIKELY BE TRACE AMOUNTS. .LONG TERM...FROM 12Z SATURDAY THROUGH NEXT THURSDAY...MODELS CONTINUE TO SHOW A WARMING TREND AS THE UPPER PATTERN TRANSITIONS AWAY FROM THE DEEP EASTERN CONUS TROUGH TO A MORE ZONAL REGIME OVER THE PLAINS. HOWEVER...THIS PERIOD WILL GET OFF TO A WINDY AND COOL START ON SATURDAY AS THE PRESSURE GRADIENT ASSOCIATED WITH AN EXITING SURFACE CYCLONE WILL KEEP STRONG NORTHWEST WINDS ACROSS THE REGION THROUGH MID AFTERNOON. ALTHOUGH 850MB WINDS ARE SHOWN TO GRADUALLY DECREASE THROUGH THE DAY...SOME POTENTIAL FOR WINDS TO MEET ADVISORY CRITERIA WILL EXIST DURING THE MORNING HOURS. ON THE POSITIVE SIDE...TEMPERATURES LOOK TO RISE INTO THE MID 30S TO LOWER 40S FOR HIGHS ON SATURDAY. BEYOND SATURDAY THE MEDIUM RANGE MODELS CONTINUE TO SHOW THE RIDGE CURRENTLY OVER THE WESTERN CONUS...SLIDING EAST INTO THE PLAINS ON SUNDAY IN RESPONSE TO AN UPSTREAM KICKER WAVE SHOWN TO DIG INTO THE DESERT SOUTHWEST. THIS WILL HELP PUSH THE DEEPER COLD AIR NORTHEAST OUT OF THE PLAINS WHILE THE LEE TROUGH BEGINS TO DEEPEN OVER THE HIGH PLAINS. THIS WILL RESULT IN TEMPERATURE RISING INTO THE 40S OVER MOST OF NORTH CENTRAL KANSAS INTO SOUTH CENTRAL NEBRASKA ON SUNDAY. WARMER AND DRY CONDITIONS ARE SHOWN TO PERSIST INTO MONDAY...HOWEVER THE AFOREMENTIONED SYSTEM SHOWN TO DIG INTO THE SOUTHWEST CONUS WILL EJECT EASTWARD INTO THE PLAINS LATE MONDAY INTO TUESDAY. ALTHOUGH THE MAJORITY OF ENERGY FROM THIS WAVE STAYS OVER THE SOUTHERN PLAINS...PHASING OF THIS SYSTEM WITH A WEAKER NORTHERN STREAM WAVE WILL HELP TO PUSH A DECENT COLD FRONT BACK THROUGH THE AREA MONDAY NIGHT INTO EARLY TUESDAY. EXPECT THIS WILL COOL TEMPERATURES SLIGHTLY ON TUESDAY ALTHOUGH WILL STILL AIM FOR HIGHS NEAR NORMAL. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && WESELY/04
Hazardous weather outlook, Feb 15, 9:09 AM CST, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 909 AM CST THU FEB 15 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 909 AM CST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:00 AM CST | Freezing Rain Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 4 hr |
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.